MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD INFANT LOW FLOW BREATHING CIRCUIT; BZE

FISHER & PAYKEL HEALTHCARE LTD INFANT LOW FLOW BREATHING CIRCUIT; BZE
Model Number RT226
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt226 was received at our fisher & paykel healthcare (fph) regional office in (b)(4) and was visually inspected by trained fph personnel.Results: visual inspection revealed a crack along one of the swivel wye ports of the subject circuit.Conclusion: investigations into this issue have determined that the cracking has most likely occurred due to improperly mixed material in the batch.We have since contacted the supplier and arranged for them to supply the molding material with the two parts already mixed.We anticipate that this will resolve the issue and the project to implement this change is currently in process.All rt266 infant dual heated evaqua2 breathing circuits are visually inspected and pressure and flow tested during production, and those that fail are rejected.Our user instructions that accompany the rt226 state the following: - "check all connections are tight before use." - "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." - "set appropriate ventilator alarms.".
 
Event or Problem Description
A hospital in (b)(6) reported via our distributor that the rt226 infant low flow breathing circuit had a crack on the swivel.There was no patient involvement.

Brand Name
INFANT LOW FLOW BREATHING CIRCUIT
Common Device Name
BZE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key6823320
Report Number9611451-2017-00775
Device Sequence Number11072550
Product Code BZE
UDI-Device Identifier09420012431165
UDI-Public(01)09420012431165(10)2100134019(11)170116
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT226
Device Catalogue NumberRT226
Device Lot Number2100134019
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Initial Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1